Case ReportQUIESCENT HERPES SIMPLEX KERATITIS REACTIVATION AFTER INTRAVITREAL INJECTION OF DEXAMETHASONE IMPLANTJusufbegovic, Denis MD*; Schaal, Shlomit MD, PhD†Author Information *Department of Ophthalmology and Visual Sciences, University of Louisville, Louisville, Kentucky; and †Department of Ophthalmology and Visual Sciences, University of Massachusetts School of Medicine, University of Massachusetts, Worcester, Massachusetts. Reprint requests: Shlomit Schaal, MD, PhD, Department of Ophthalmology and Visual Sciences, University of Massachusetts School of Medicine, 281 Lincoln Street, Worcester, MA 01605; e-mail: S.Schaal@umassmed.edu None of the authors have any financial/conflicting interests to disclose. Retinal Cases & Brief Reports: Fall 2017 - Volume 11 - Issue 4 - p 296-297 doi: 10.1097/ICB.0000000000000376 Buy Metrics Abstract Purpose: To report reactivation of herpes simplex virus keratitis after the injection of dexamethasone implant (Ozurdex) and to raise the awareness of this potentially vision threatening side effect. Methods: A 90-year-old man presented with ocular pain and tearing in the left eye 3 weeks after receiving a dexamethasone implant (Ozurdex) for the treatment of macular edema associated with branch retinal vein occlusion. The patient had a history of herpes simplex virus keratitis that was quiescent for more than 30 years. Results: Clinical examination of the left eye showed arborizing epithelial ulcer with terminal bulbs consistent with herpes simplex virus keratitis. Conclusion: Quiescent herpes simplex virus keratitis can be reactivated after dexamethasone implant (Ozurdex). Prophylactic antiviral therapy might be indicated in individuals who have a high risk of recurrent herpetic disease.